Tamsulosin (Flomax) for Benign Prostatic Hyperplasia Poses Risks to Cataract Surgery Patients
May 20, 2009
As reported yesterday on MedPage Today, a case-control study has show that taking tamsulosin (Flomax) for benign prostatic hyperplasia within two weeks of cataract surgery poses an increased risk of serious postoperative complications.
Specifically, according to researcher Chaim Bell, M.D., Ph.D., of St. Michael’s Hospital in Toronto, and colleagues, patients who filled a prescription for tamsulosin shortly before cataract surgery were 2.33 times more likely to receive postoperative treatment for retinal detachment, lost lens or fragment, or endophthalmitis than men with no exposure to the drug.
Dr. Bell and his colleagues used linked healthcare databases in Ontario to examine data on 96,128 men older than 65 who underwent cataract surgery.
Read the full story on MedPage Today.
Jump down to form below to submit your own comments